Jump to content


Photo

This Isn't Working For Me!


  • Please log in to reply
25 replies to this topic

#21 SleepyAD

SleepyAD

    Member

  • Members
  • 4 posts
  • Location:Virginia

Posted 06 September 2008 - 03:06 PM

I take 200mg of Provigil in the AM -- I can function without it and not even notice that I forgot to take -- until I sit down.... any downtime and i can't keep my eyes open.

I had a sleep study because of night eating -- sure I was sleepy but no other symptoms -- and I figured that was because I didn't sleep through the night -- I never had a clue that I might have Narc.

Docs said I was "textbook" and lucky to have been diagnosed before symptoms really impacted my life (i'm only 25 and I've heard that it will get worse)

I LOVE my provigil. Before taking it I had NO IDEA what it was like to be awake. I was certainly suffering from EDS but would rarely let myself take naps.

and I thought everyone was tired.
In college I would doze off in class and occasionally sleep through my alarms (that were across the room) but everyone did that.
I never noticed that I was the only person going to bed at 9:00 and STILL doing these things.

This doesn't happen anymore, but now that I'm on Provigil a day OFF THE MEDS is 10 times worse than life before them.

#22 Chuck Z.

Chuck Z.

    Member

  • Members
  • 150 posts
  • Gender:Male
  • Location:Philadelphia Area
  • Interests:Music, Photography

Posted 06 September 2008 - 04:34 PM

STATUS REPORT:

I quit the Provigil - I just could not handle the side effects. I'm now a one-med-man.

XYREM ROCKS! Epic dreams and all, but I am still tired during the day, but hoping I'll be able to cope. As a last resort, I may return to the idea of asking my doc about (VERY LOW DOSE) Ritilan.

#23 SleepyAD

SleepyAD

    Member

  • Members
  • 4 posts
  • Location:Virginia

Posted 09 September 2008 - 07:01 PM

QUOTE (Chuck Z. @ Sep 6 2008, 10:34 PM) <{POST_SNAPBACK}>
STATUS REPORT:

I quit the Provigil - I just could not handle the side effects. I'm now a one-med-man.

XYREM ROCKS! Epic dreams and all, but I am still tired during the day, but hoping I'll be able to cope. As a last resort, I may return to the idea of asking my doc about (VERY LOW DOSE) Ritilan.



What were your side effect on the provigil? The Drug info in the Rx scared me to death when I started to take it.
I'm a teacher and when I started the Provigil, it was April and getting close to the end of the school year. My friends thought my meds were making me extra stressed/keyed up. Since demands of the job change as summer approaches, it was hard to know if that was the meds or just the natural stress level rising. I lost a little weight but other than that I am not sure I saw any side effects.

#24 Mike M

Mike M

    Member

  • Members
  • 379 posts
  • Gender:Male
  • Location:Saint Paul, MN
  • Interests:Ultimate Frisbee, Literature, Film, Music, Narcolepsy, Education

Posted 09 September 2008 - 10:48 PM

SleepyAD,

Although you asked Chuck Z, I too stopped Provigil. I took it for three months, but found the anxiety issues and weight loss too much for me. I started the drug on August 20, 2007. By the beginning of October, I was curling up in the fetal position for a half hour each morning before being able to leave for school (I too teach high school). The anxiety continued to grow even after I restarted my anti-depressants. The other tough thing was that I lost 30 pounds in 2.5 months. In the end, I was eating until it hurt whenever I could. I still lost 10 pounds in 3 weeks. Unfortunately, different drugs seem to work for each narcoleptic. I am now on amphetamine 50-60 mg each day. It works fairly well most of the time, except that I need to take a blood pressure med because it amps up my heart so much.

#25 Chuck Z.

Chuck Z.

    Member

  • Members
  • 150 posts
  • Gender:Male
  • Location:Philadelphia Area
  • Interests:Music, Photography

Posted 10 September 2008 - 07:01 AM

And I will ditto Mike -- the bottom line for me was having a heartbeat of 100+ at rest with a BP of 155/95. Not my idea of a successful med, hehehe

#26 bibia

bibia

    Member

  • Members
  • 5 posts

Posted 17 September 2008 - 08:43 PM

QUOTE (greatbig47 @ May 10 2008, 09:18 PM) <{POST_SNAPBACK}>
With provigil, I can't let it do everything. I can't take it and expect it to give me energy. I'm (humbley) learning I have to move, and let the provigil help me move. I can't expect the provigil to make me want to move, and I'm convinced that motivation needs to come from within. With that in mind, provigil works much better...that's my experience.

Sometimes I get depressed, and want to give the world a big middle finger. I caught myself expecting the provigil to help, when the fact of the matter is I am bigger than the little white pill. At that point the pill does jack. At that point *I* have to do something...ANYTHING, but hermitize.


This is a great advice and problably the way out of the inertia and depression I feel trapped in right now, waitting for the right medication to save me. "I have to do something" Thank you so much!!!!